Q. I am 59, and my wife and I have experienced very good sex for 40 years. A few months ago, I experienced an extreme attack of acid reflux and passed out. Our family doctor gave me Paxil and Prevacid. Now I have no erection. The doctor gave me Viagra, and it works, but I have not experienced ejaculation since I started the Paxil and Prevacid. We need help. My wife is beginning to feel that she no longer can satisfy me. I’m glad I “last” longer, but an hour (or all night) is too much! What can I do to ejaculate?
A. Your situation is not uncommon. The medication Paxil, typically prescribed for depression or anxiety, has been known to cause inability to ejaculate. As an antidepressant, it changes chemical activity in the central nervous system, which is the key center controlling ejaculation. That means your penis will stay hard longer and you will be sexually aroused and full of pleasure, but you will not be able to have an orgasm. When I have a patient with similar complaints on Paxil, I suggest asking the prescribing physician to change the Paxil.
Interestingly, Paxil and related drugs are sometimes used to treat premature ejaculation. Men with this common problem ejaculate very quickly with minimal genital stimulation. In such a case, the antidepressant’s side effects can be a benefit.
Top Steroid Products on Sale